Distributed approximation algorithms for k-dominating set in graphs of bounded genus and linklessly embeddable graphs

Andrzej Czygrinow, Michał Hanćkowiak, Wojciech Wawrzyniak, Marcin Witkowski

Research output: Contribution to journalArticle

Abstract

A k-dominating set in a graph G=(V,E) is a set U⊆V such that every vertex of G is either in U or has at least k neighbors in U. In this paper we give simple distributed approximation algorithms in the standard Local model of computations for the minimum k-dominating set problem for k≥2 in graphs with no K3,h-minor for some h∈Z+ and graphs with no K4,4-minor. In particular, this gives fast distributed approximations for graphs of bounded genus and linklessly embeddable graphs. The algorithms give a constant approximation ratio and run in a constant number of rounds. In addition, we will give a (1+ϵ)-approximation for an arbitrary fixed ϵ>0 which runs in O(log⁡n) rounds where n is the order of a graph.

Original languageEnglish (US)
Pages (from-to)327-338
Number of pages12
JournalTheoretical Computer Science
Volume809
DOIs
StatePublished - Feb 24 2020
Externally publishedYes

Keywords

  • Bounded genus graphs
  • Distributed algorithms
  • Dominating set

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Computer Science(all)

Fingerprint Dive into the research topics of 'Distributed approximation algorithms for k-dominating set in graphs of bounded genus and linklessly embeddable graphs'. Together they form a unique fingerprint.

  • Cite this